Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 195, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2012, 12:52 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 12:52 PM CDT (17:52 UTC)
- Expired
- Jul 2, 2012, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS54 KOHX 021752
SVROHX
TNC081-119-187-021830-
/O.NEW.KOHX.SV.W.0195.120702T1752Z-120702T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 PM CDT
* AT 1246 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
CENTERVILLE...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3605 8691 3590 8681 3572 8731 3587 8742
3597 8725 3596 8721 3598 8719 3601 8719
3605 8712 3604 8705 3599 8704 3605 8693
TIME...MOT...LOC 1751Z 240DEG 13KT 3584 8727
$$
FORECASTER:BOYD2 follow-up statements
460
WWUS54 KOHX 021806
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT MON JUL 2 2012
TNC081-119-187-021830-
/O.CON.KOHX.SV.W.0195.000000T0000Z-120702T1830Z/
WILLIAMSON TN-HICKMAN TN-MAURY TN-
106 PM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL MAURY...NORTHEASTERN HICKMAN AND NORTHWESTERN WILLIAMSON
COUNTIES UNTIL 130 PM CDT...
AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF FAIRVIEW...OR
12 MILES EAST OF CENTERVILLE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN AND FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3590 8681 3576 8730 3587 8738 3597 8726
3596 8721 3598 8719 3601 8719 3605 8712
3604 8705 3599 8704 3605 8693 3605 8691
TIME...MOT...LOC 1806Z 239DEG 9KT 3586 8723
$$
AL800
WWUS54 KOHX 021830
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT MON JUL 2 2012
TNC081-119-187-021839-
/O.EXP.KOHX.SV.W.0195.000000T0000Z-120702T1830Z/
WILLIAMSON TN-HICKMAN TN-MAURY TN-
130 PM CDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL MAURY...
NORTHEASTERN HICKMAN AND NORTHWESTERN WILLIAMSON COUNTIES WILL EXPIRE
AT 130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
FAR NORTHERN WILLIAMSON COUNTY FOR A DIFFERENT CELL.
LAT...LON 3590 8681 3576 8730 3587 8738 3597 8726
3596 8721 3598 8719 3601 8719 3605 8712
3604 8705 3599 8704 3605 8693 3605 8691
TIME...MOT...LOC 1829Z 239DEG 9KT 3589 8717
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:47 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 2, 12:47 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT MON JUL 2 2012 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... VFR. CUMULUS CONTINUES TO FORM THROUGHOUT MIDDLE TENNESSEE THIS AFTERNOON...WITH SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG TWO REMNANT OUTFLOW BOUNDARIES...ONE STRETCHING FROM WAYNESBORO TO SPRINGFIELD...AND NOTHER FROM SPRINGFIELD TO NEAR CROSSVILLE. WILL MENTION VCTS AT ALL AIRPORTS THROUGH 02Z. SCATTERED CIRRUS ANTICIPATED OVERNIGHT. LIGHT SOUTHWEST WINDS EXPECTED THROUGH THE TAF PERIOD...BUT ERRATIC DIRECTIONS/SPEEDS POSSIBLE NEAR ANY CONVECTION. && .PREV DISCUSSION... /ISSUED 817 AM CDT MON JUL 2 2012/ UPDATE... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE THIS MORNING ACROSS SOUTHERN AND NORTHEASTERN ZONES...BOTH IN ASSOCIATION WITH REMNANT OUTFLOW BOUNDARIES FROM YESTERDAYS AND LAST NIGHTS CONVECTION. WILL RAISE POPS ACROSS EASTERN AND SOUTHERN ZONES...AND REMOVE AFTERNOON WORDING TO EXTEND POPS THROUGH THE ENTIRE DAY FOR ALL AREAS. NO OTHER CHANGES ATTM. PREV DISCUSSION... /ISSUED 544 AM CDT MON JUL 2 2012/ UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S. AVIATION...BNA/CKV/CSV...EXPECT A FEW MORE CLOUDS TODAY AS MOISTURE CONTINUES TO SLOWLY INCREASE. ISOLATED STORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING, AND WILL HANDLE THESE WITH "VCTS" REMARKS FOR NOW GIVEN THE LOW POP'S. OTHERWISE, IT LOOKS LIKE VFR WX THE NEXT 24 HRS. PREV DISCUSSION... /ISSUED 315 AM CDT MON JUL 2 2012/ DISCUSSION...UPPER RIDGE HAS SLOWLY BEEN WEAKENING OVER THE PAST FEW DAYS AS UPPER FLOW BEGINS TO TURN NWLY/WLY. PROGS SHOW THE UPPER RIDGE...CENTERED OVER GA...SINKING FURTHER SOUTHEAST AS WLY FLOW TAKES OVER THE AREA. ALSO...BOTH THE ECM AND THE GFS SHOW A WEAK SHORTWAVE APPROACHING THE AREA TODAY AND TRANSITING THE AREA ON TUE. THIS WILL INSURE INCREASED TSTM ACTIVITY. AFTER THIS SHORTWAVE PASSES FLOW TURNS TO NLY OVER THE AREA. THIS WILL BRING A COUPLE OF WEAK FRONTS INTO THE AREA...FIRST ON THU AND THE 2ND LATE ON SUN. ALL OF THIS WILL HELP TO KEEP TEMPS OUT OF THE TRIPLE DIGIT RANGE BUT STILL SEVERAL DEGREES ABOVE NORMAL. BY THE BY...DESPITE HAVING A VERY HOT END TO THE MONTH OF JUNE... JUNE 1952 IS STILL THE WARMEST JUNE ON RECORD FOR NASHVILLE BY A LONG SHOT. HOWEVER...THE LAST 4 DAYS JUN 28 - JUL 1 ARE THE HOTTEST 4 DAYS IN 142 YEARS OF RECORDED WEATHER AT NASHVILLE. SO THE BOTTOM LINE WILL BE...SEVERAL DEGREES WARMER THAN NORMAL AND INCREASED CHANCES OF RAIN...MAINLY IN THE AFTERNOON AND EVENING. I'VE GOT A 20-30 PCT CHANCE OF RAIN EACH DAY. WHILE THIS RAIN WILL HELP THE DROUGHT SITUATION A LITTLE BIT...I WOULD NOT EXPECT ANY SIGNIFICANT DROUGHT RELIEF. WHAT WE WOULD NEED IS A LONG PERIOD OF SOAKING RAINFALL. GIVEN THAT IT SUMMER...THAT IS NOT LIKELY TO HAPPEN...UNLESS THE REMAINS OF A TROPICAL STORM MOVE INTO THE AREA AND LINGERS SEVERAL DAYS. WHILE THAT IS POSSIBLE...THE ODDS OF IT HAPPENING ARE REMOTE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHAMBURGER
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUL 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Jul 2, 12:46 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT MON JUL 2 2012
TNZ057-059-060-021830-
HICKMAN-MAURY-WILLIAMSON-
1246 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF CENTERVILLE...MOVING NORTHEAST
AT 10 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3604 8706 3599 8704 3602 8699 3588 8677
3570 8727 3587 8740 3597 8726 3596 8721
3598 8719 3601 8719 3605 8714
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:12 PM CDT | Special Weather Statement | OHX | Cumberland | 48 min |
| Jul 2, 12:46 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jul 2, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 26 min |
| Jul 2, 2:10 PM CDT | Special Weather Statement | OHX | Cheatham | 35 min |
| Jul 2, 2:37 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 23 min |
| Jul 2, 3:07 PM CDT | Special Weather Statement | OHX | Wilson | 23 min |
| Jul 2, 3:10 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| Jul 2, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 61 min |
| Jul 2, 3:32 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 2, 4:37 PM CDT | Special Weather Statement | OHX | Marshall | 53 min |
| Jul 2, 4:58 PM CDT | Special Weather Statement | OHX | Clay, Overton | 47 min |
| Jul 2, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 46 min |
| Jul 2, 5:36 PM CDT | Special Weather Statement | OHX | Cumberland, Jackson, Overton, Putnam, White | 54 min |
| Jul 2, 5:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 63 min |
| Jul 2, 6:39 PM CDT | Special Weather Statement | OHX | Cumberland, White | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.